MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OBTURATOR 5.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. OBTURATOR 5.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 2209
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the inside top of the obturator has rust marks.The device has been sterilized once.Incident occurred before the procedure; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported 4.5 operative cannula and obturator, used in treatment, have been returned for evaluation.Visual assessment showed human matter and blood on the i.D.Of the cannula.No rust or oxidation could be confirmed.The condition of the device indicates the cannula was not properly cleaned after use.Per the device ifu 1060332 ¿remove soil from challenging design features with cleaning brushes.Scrub interfaces, cannulations, and holes with a tight fitting brush using a twisting action.If possible, retract or move components to access and clean these areas.Scrub crevices and around hinged/mating surfaces with a brush¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3, h6: one 2209 obturator 5.5mm not used in treatment, has not been returned for evaluation.Without the reported product, a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The information provided states: ¿it was reported the inside top of the cannula operative and the interface of the obturator have rust marks¿.An exact root cause cannot be determined with confidence, however; factors that might affect device performance include device ability, surgical ability, or improper cleaning.Instruction for use (ifu) contains precautionary statements and recommendations for proper use of product.Influences that could compromise product performance.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was performed, no other complaints of this failure was found.

Brand Name
OBTURATOR 5.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10099325
Report Number1219602-2020-00822
Device Sequence Number3540496
Product Code NBH
UDI-Device Identifier03596010104113
UDI-Public3596010104113
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2209
Device Lot Number50838759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/02/2020
07/24/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date07/06/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1